Changing AD brands

iVillage Member
Registered: 09-10-2011
Changing AD brands
4
Sat, 09-10-2011 - 12:05pm

Hi guys, Sorry if this has already been asked, but does anyone know if changing brands of antidepressants can affect your mood? I am currently taking SSRIs, specifically for Sertraline. When I got my recent prescription, they gave me a different brand than I'm used to. It's still Sertraline, just a different name. I'm feeling really low and have been for the last couple of days. Could this be the reason?

Avatar for sunset5000
Community Leader
Registered: 10-10-2007
Sat, 09-10-2011 - 4:45pm

Is that the generic name?

iVillage Member
Registered: 09-10-2011
Mon, 09-12-2011 - 5:06pm

Hi. I went back to the pharmacist and they gave me the leading brand for the second box of my monthly prescription. They didn't really comment on my drop in mood, and mentioned it might be psychological, which didn't help. I've only been back on the leading brand (Lustral) for a day and it's coincided with my monthly visit, so to say I'm low is an understatement. I'm based in Ireland, and I really wish pharmacists were more careful about dispensing antidepressants. I didn't ask to be switched, they just told me that they didn't have enough Lustral to fill my full prescription, and this generic brand is exactly the same just not as expensive. And I really don't mind about cost when it comes to my health, but they insisted that they were exactly the same. Two weeks later, and I'm lucky I have such a good support system around me, because they weren't the same, and I feel like hell :(

Avatar for sunset5000
Community Leader
Registered: 10-10-2007
Mon, 09-12-2011 - 5:38pm

Interesting.

Avatar for sunset5000
Community Leader
Registered: 10-10-2007
Wed, 09-14-2011 - 9:14am

Tessa,

How are you doing?